Donate Now
Post New Topic  Post A Reply
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » Antibiotics with birth control

 - UBBFriend: Email this page to someone!    
Author Topic: Antibiotics with birth control
pixeldot
Activist
Member # 16061

Icon 1 posted      Profile for pixeldot     Send New Private Message       Edit/Delete Post   Reply With Quote 
I know some antibiotics interfere with birth control, and I was wondering if anyone knows if Clindamycin is one of those.

The doctor I get my BC from is different from my normal doctor, and my mom was in the room while I was getting perscribed the antibiotics, so I didn't want to ask how they acted with birth control =X

Thanks.

Posts: 90 | Registered: Jan 2004  |  IP: Logged | Report this post to a Moderator
Horizon
Scarleteen Volunteer
Member # 35890

Icon 1 posted      Profile for Horizon     Send New Private Message       Edit/Delete Post   Reply With Quote 
Clindamycin is, after all, an antibiotic and can make your birth control pills far less effective.
If you are anticipating intercourse or any like activity in the time that you are taking this medicine (and up to a week or so afterwards), then use a condom! It's always important for you to finish your prescription for any medicine, so by all means, do that. [Smile]

Posts: 755 | From: United States | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post   Reply With Quote 
Colordestroy, this section of the boards is for volunteers and mods only. See you around the rest of the boards though!

pixeldot, there are only a very select few antibiotics that truly interefere with birth control, and they aren't ones that are prescribed very often. The reason it is suggested to use back up for most other birth control, though, is that antibiotics can cause stomach upset and diarrhea. Having diarrhea may compromise how the pill is metabolised.

If you want extra peace of mind, using a back up method is always a good idea (condoms are great, especially if you and your partner aren't up to date with STI screenings).


And for future reference, you could always call your doctors office to ask questions too. And of course, your mom doesn't have to come into the exam room with you, and in that case you could discuss any matter of pill questions with your doc. It's also a good idea to let your doctor know all prescription/otc meds that you are taking, so that if one is going to have an interaction, they can catch it then.

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen